Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Withdrawal symptoms - should I push on or resume previous dose?

(7 Posts)
peachypips Wed 10-Oct-12 12:48:57

Thank you! I have been known to cut a pill into 16 bits!!! Very tricky. Liquid would be much easier. Shame these pills aren't in beads in a dissolvable capsule I always think!
You'll get through, with perseverance and patience. And don't be down if you end up sticking on a small dose- not the end if the world as long as there are no side effects xx

redslk Tue 09-Oct-12 21:32:20

Thanks so much peachy smile
I am going to ask my GP for some 10mg tabs so it makes it easier to cut (I have a tablet cutter but it is hard to cut 40mg ones into tiny pieces!!) or even the liquid form if it's available.
Thanks again, it is brilliant to hear from someone with a positive result, you are my inspiration to get through this! smile xx

peachypips Tue 09-Oct-12 21:12:25

Yeah, wait til you stabilise at each reduction and add a couple of weeks I reckon! All the best with enduring the next few days.
Yes, went through said mill but am now fine and dandy!!! Well done for being so sensible about everything. X

redslk Tue 09-Oct-12 19:42:32

Thank you, thank you so much !!

That all makes good sense and it does sound as though you've been through the mill sad

I will try to push through these symptoms then, and hope and pray they improve very soon. I can't keep taking time off as I don't get paid sick leave aaaaargh!!

Then I'll do the 10% drop from 20mg but presumably I need to wait at least several weeks before the next reduction?

I am so grateful for your help, thank you!!

peachypips Tue 09-Oct-12 19:29:51

Hi- I have withdrawn successfully from three different psychiatric drugs so I think I can help! As you get closer to the end your body notices the drops more as the reduction you are making is a higher percentage of the dose you are on iyswim? If you wait two weeks and it's still bad go back up to the last dose and wait til you stabilise. Then reduce again but by a smaller amount. For those in the know it should always be 10% of your current dose, so if you are on 25mg then reduce by 2.5mg. You'll need a good pill cutter!
I suffered a lot with my reductions and this seems to work although its hellishly slow! Go as slow as humanly possible or risk a relapse (I know first hand!)
Xxx

redslk Tue 09-Oct-12 19:17:04

*struggling with withdrawal SYMPTOMS not systems !!

redslk Tue 09-Oct-12 19:15:31

Hi everyone
I have just found this forum and wonder if I can ask for some desperate advice please?
I have been slowing tapering from 40mg citalopram, 5mg at a time. I am currently at 20mg and have been for 6 days but am struggling incredibly with withdrawal systems: brain and limb zaps and spasms, dizziness, sloshing feeling, head spinning, keep falling over or stumbling.... It is horrible and I feel drunk and woozy - not good when I work with small children!
So do I continue on 20mg and try to work through these feelings and symptoms??
Or go back up to 25mg to re-stabilise? I feel very reluctant to do this but I need to get back to work as have had to be off for 2 days so far
Please, any advice greatly welcomed xx

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now